MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint #(b)(4) the lot# information for the product was not provided.No associated capas.Complaint history review/trend analysis: (24 months review and percent of sales) 0 previously confirmed "integ-inoperable" complaints within the past two years.7,339 nt821707 units sold within past two years.Failure rate = (b)(4).Risk management review: a review of (b)(4) medical device hazard analysis (rev 05), identifies the hazard situation as "3.6 tuohy needle does not penetrate skin to access lumbar spine to guide catheter." the risk level is considered low.Based on complaint of "difficulty placing lumbar drain" this determination is based on the information received from the customer.Root cause/failure investigation: the customer did not return the device for evaluation.Feedback from customer indicated the tip of the 9cm tuohy needle in the kit may get dulled or curl backwards when placing the drain.Customer indicated this only occurs with several contact of bone and does not occur with more "straightforward" placements.No other complaints have been recorded for this issue.No further action is required; complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.
 
Event or Problem Description
Nt821707 - challenging lumbar drain placement.The tip of the 9cm tuohy needle in the kit may get dulled or curl backwards when placing the drain.No injuries.

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key22206859
Report Number2023988-2025-00056
Device Sequence Number15370651
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT821707
Device Catalogue NumberNT821707
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown